377days since
Foresight Careers 2013

Home Page‎ > ‎

Friday - CSIS Day

Joint Workshop on Professional Foresight
Friday, April 12, 2013, 9:00am - 4:30pm


Free. Lunch Provided. Like to come? RSVP on this brief form| Capacity: Approx. 100
Note: People who are also coming on Sat and Sun will get priority for the CSIS Day, if we run out of seats.

CSIS and FERN are co-sponsoring a free daylong workshop (RSVP required) at CSIS to promote collaboration among experts and students serving three communities in the interdisciplinary field of foresight: 1. Security and Governance, 2. Business and Consulting, and 3. Academia. Foresight is an emerging field that uses a growing stable of tools, including causal modeling, forecasting, scenario planning, expert surveys, mapping, predictive analysis, risk assessment, and innovation management. The common thread in professional foresight is the belief among practitioners that these tools are effective in better creating, managing, and anticipating the future for our clients.

This meeting is an opportunity to connect: 1. Early and mid-career experts in government, business and supporting organizations who are doing various types of foresight work, formally or informally, 2. Individuals in academia (researchers, students, graduates) who are being or have been formally trained in foresight work, and 3. Policy and strategy leaders in government, business and supporting organizations who are ideal users of quality foresight work. Are you a member of one of these groups? Join us!
 
 Friday Apr 12
 
 8:30am
 Continental Breakfast - Pre-Conference Mingle
 9:00am Welcome - Emily Medley (FERN Conf. Director) & Scott Aughenbaugh (CSIS Fellow and FERN Associate)
 9:10am Susan Fant (FERN Executive Director)
  Session 1: Foresight Definitions, Tools, and Training - Current States of the Art
  15 min presentations followed by small group discussions:
9:15am  Jerry Glenn - The Millennium Project, Foresight Methods 3.0 and 2012 State of the Future (Nonprofit)
9:30am Jay Gary - Director, Regent University MA Program in Strategic Foresight (Academia)
 9:45am Maria Andersen - Director of Learning and Research, Instructure, Canvas Network. (Business)
10:00am John Smart - Evolutionary & Developmental Foresight: Innovation, Forecasting, & TINA Trends, ASF (Nonprofit)
 10:15am Shala Mills - AASCU and the Global Challenges Course, Fort Hays State University (Nonprofit/Academia)
 10:30am 20 min small group discussion (presenter-moderated). Pick your group. Pick a reporter.
  Question: How do I improve foresight awareness and training in my org?
 10:50am Break
 Session 2: Foresight Use Cases and Opportunities - Examples and Group Sharing

 15 min presentations, followed by small group discussions:
 11:00am José Cordeiro - Director, Venezuela Node, Millennium Project  and Faculty, Singularity University
 11:15am Marguerite Grandjean - Inst. for Alternative Futures, Future of Agriculture 2030 (Oxfam - Peru) (Business/Consulting)
 11:30am Bill Halal - GWU, TechCast.org, Technology Tracking and Forecasting Platform (Academia/Consulting)
 11:45am Sandjar Kozubaev - Senior Strategist in Economics and Design, InReality (Business/Consulting) 
 12:00pm Steve Steele - Institute for the Future at AACC (Anne Arundel Community College) (Academia) 
12:15pm 20 min small group discussion (presenter-moderated). Pick your group. Pick a reporter.
  Question: Which foresight use cases and methods will be particularly useful for my org?
12:35-2pm Lunch & Learn. Topic: Global Trends 2030 Report, National Intelligence Council
 Mike Jeffress, Director, Global and Emerging Issues, Strategic Futures Group, NIC

 Session 3: Supporting Foresight Culture - Practitioner Communities and Group Sharing
 15 min presentations
2pm  Patrick Tucker - Dir. of Communications, World Future Society (Practitioner Community)
 2:15pm John Mahaffie  - Principal, Leading Futurists, and Past Director, Assoc. of Professional Futurists (Pract. Community)
 2:30pm Lisa Badolato - Research Manager, Strategic & Competitive Intelligence Professionals (SCIP) (Pract. Community)
 2:45pm Susan Fant - Exec Dir, Foresight Education & Research Network (FERN) (Practitioner Community)
 3pm 30 min small group sharing (presenter moderated). Pick your group. Pick a reporter.
  Question: How do I become a better leader and facilitator of strategic foresight in my org?
 3:30pm Break
 3:45pm 40 min large group share. Small group reporters from Sessions 1-3 share their small group's discussion highlights.
  Strategies and action items for improving foresight talent, training, and practice in your organization
 4:25pm Speaker Panel Q&A
 4:45pm Closing Remarks
  Scott Augenbaugh, CSIS and Susan Fant, FERN
 5:00pm Post-Conference Mingle
6:00pm Optional No-Host Dinner - Kellari Taverna


*CSIS Mission

CSIS provides strategic insights and policy solutions to decision makers in government, international institutions, the private sector, and civil society. After 50 years, CSIS has become one of the world’s preeminent international policy institutions focused on defense and security; regional stability; and transnational challenges ranging from energy and climate to global development and economic integration.

*FERN Mission
FERN networks students, alumni, faculty, employers and advocates of global foresight graduate programs and certificate programs. We seek to improve the quality, visibility, and usefulness of foresight curricula and research, and to help foresight graduates and professionals find great jobs and advance their careers.
Comments